Non-smooth solutions in the azimuthal shear of an anisotropic nonlinearly elastic material

Dorfmann, A., Merodio, J. and Ogden, R. W. (2010) Non-smooth solutions in the azimuthal shear of an anisotropic nonlinearly elastic material. Journal of Engineering Mathematics, 68(1), pp. 27-36. (doi:10.1007/s10665-009-9318-7)

Full text not currently available from Enlighten.

Publisher's URL: http://dx.doi.org/10.1007/s10665-009-9318-7

Abstract

In the context of nonlinear anisotropic elasticity the model plane-strain problem of azimuthal shear of a circular cylindrical tube is considered. In particular, the effect of anisotropy associated with preferred material directions on the emergence and disappearance of non-uniqueness of solution is examined. The non-smooth character of the global energy-minimizing solution of the boundary-value problem in which the inner boundary is fixed and the outer boundary is subject to a prescribed shear traction is highlighted and illustrated graphically.

Item Type:Articles
Status:Published
Refereed:Yes
Glasgow Author(s) Enlighten ID:Ogden, Professor Raymond
Authors: Dorfmann, A., Merodio, J., and Ogden, R. W.
College/School:College of Science and Engineering > School of Mathematics and Statistics > Mathematics
Journal Name:Journal of Engineering Mathematics
ISSN:0022-0833

University Staff: Request a correction | Enlighten Editors: Update this record